CSN Login
Members Online: 8

glioblastoma

bink
Posts: 2
Joined: Aug 2008

Hello,
My father is a 72 yom who was diagnosed with GBM August 13, 2008. His first symptoms were subtle voice weakness and had some problems with daily crosswords puzzles. The surgeon told the family after biopsy that this was not in area that could be resected. R frontal area close to fissure of R parietal. WE were told possible 2 months without treatment perhaps a few more weeks with treatment. My father is a very active man, he loves travel and has been to california and Egypt a month ago. Very active, Devastating news
They set us up with appts with oncology and radiation. They suggested chemo and radiation with Temodor and this could increase his odds to months with the median 14 months with resection. We did get a 2nd opinion and this physician felt it would be wise to get Temodor and radiation.
HE has completed his radiation but has developed a nasty rash, intially this stared on his head, neck, chest area.(looked like areas where he could have had radiation) It has now spread to all over his body. He is miserable, he has tried benadryl, steroid creams, aquaphore. He was also given atarax, no help. He is unable to sleep and is itching so much. He just completed radiation less than a week ago. They are also weaning his decadron and he has developed more of a headache. They also took him off of his seizure medicine thinking that may remotely be causing rash.
Any suggestions!! Is there a reason to decrease decadron when things seem to get worse.
Thanks Bink

ChristyM
Posts: 38
Joined: Jun 2008

I went through radiation and chemo (still am going through the chemo now) but did not have any of the side effects you have mentioned with the rash. I used aquaphor also, along with RadioPlex, which the dr. gave me. Are you guys at a facility that specializes in brain tumors? I havent been to one myself, as there arent any here in NE, but in your situation you may want to or atleast get the opinions from one-they maybe able to do something more, or atleast give you a more accurate idea of what has caused the rash. For his headaches, try aleve, that works well.

bink
Posts: 2
Joined: Aug 2008

I am also sorry to hear that you have to fight this battle. I am happy to hear that you had minimal side effects.

We are not at a facility that specializes in brain tumors.(They see maybe 3-5 a year) We did however go to Cleveland to a specialty clinic(See 3-5 a wk) for a second opinion and they pretty much concurred with the treatment plan. The doc at cleveland thought he might be able to resect but he had a second MRI and the tumor had grown quite a bit in 9 days he felt it would be very risky with little benefit. It is a 4 hour drive to Cleveand and really tired my dad out so we are getting treatment locally.

Are you on tapering steroids?

Thanks for tip on RadioPlex haven't heard of this. Hang in there! Bink

ChristyM
Posts: 38
Joined: Jun 2008

check with the radiologist for the radioplex-they can probably give you samples to use before buying it.
I am currently not on any steroids.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network